[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IP] insulin absorption problem



Only rarely I have seen drops of insulin come out in the almost 16
years of pimping.. I do my best to move my sites even though I have a
lot of surface veins that limit my territory.  However, this is what
works for me when I have unexplained highs, I inject manually and the
BG comes down more quickly.  Good luck.

On Tue, Apr 26, 2016 at 2:22 PM, Tom at-Hotmail
<email @ redacted> wrote:
> Well today for the first time I actually saw what happens to insulin when
> asite is not absorbing due to scar tissue or whatever. Many times I know a
> sitehas stopped working when my blood sugars go sky high and won't come down
> andno other cause can be determined (too many carbs, bad insulin, etc.).IB
> always "knew" it was because the insulin wasn't being absorbed due to a
> badsiteB or a site that had reached it's max capacity or number of days,
> etc.,but there was always the mystery of what happened to the insulin that
> wasn'tabsorbed. Before when I'd finally remove the old set there would often
> be ahard bump at the spot as further proof of a problem with the site but
> nowetness or sign of unabsorbed insulin.So today once again my blood sugars
> started marching up and stayed high evenwith numerous correction boluses,B so
 > I put a new set in even though it hadnot quite been 48 hours with the old
set.
> I left the old set in for a fewhours as is my standard practice andB did a
> correction bolus with the new setsince I knew the one with the old set hadn't
> worked. After a couple of hours Ipulled off the old set and, voila, there was
> a giant drop of clear liquid(insulin?) sitting on top of my skin at the exact
 > puncture site. I blotted itdry and a minute later a new drop bubbled up out
of
> my skin. That happenedabout 4 times.That's the first time I've ever actually
> seen anything like that and seems toconfirm that the insulin indeed never was
> absorbed and was "rejected" by mybody. A while later the telltale hard bump
> developed. I guess I had nevercaught it in the act before as usually I wait
> another half day or longerbefore switching out sets, hoping the highs are due
> to something else. I guessall those past times the insulin that bubbled out
> must have gotten absorbedinto the adhesive material of the setB or just dried
> up by the time I removedthe old set. Plus in the past by the time I removed
> the old setB the hardbump had already formed. So now I saw that the bump
> didn't form until awhileafter the insulin had finished bubbling up. Very
> interesting! Has anyone elseever seen anything like this? The insulin didn't
 > have the customary smell butit clearly had to be insulin. PamPam,Definitely,
I
> have seen this many times and I have been pumping since 1990. Removing the
 > infusion set, I have seen the UNABSORBED insulin, bubble up from the skin.
How
> much ? It is hard to say but the rise in BG confirms that it was NOT absorbed
> subcutaneously. In my case, I have huge lumps in my thighs from pumping all
> these many years. I cannot predict when I would get these high BGs but they
> definitely do happen. It is independent on the insulin type. I have seen this
> on humalog,  novolog, humalin and Apidra short acting insulins.
>
> Best Regards, Tom
> .
> Follow us at https://www.twitter.com/insulinpumpers
> Make a long URL short at http://type1.org
> Donate with every purchase http://smile.amazon.com/
> (select your charity = Insulin Pumpers)
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org
Follow us at https://www.twitter.com/insulinpumpers
Make a long URL short at http://type1.org
Donate with every purchase http://smile.amazon.com/
(select your charity = Insulin Pumpers)